Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 26, 2016, 9:27 PM CDT for Decatur County, Graham County, Norton County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 9:27 PM CDT (02:27 UTC)
- Expired
- May 26, 2016, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Graham County, KS, Norton County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
087
WUUS53 KGLD 270227
SVRGLD
KSC039-065-137-270315-
/O.NEW.KGLD.SV.W.0125.160527T0227Z-160527T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
927 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAHAM COUNTY IN NORTHWESTERN KANSAS...
EASTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
NORTON COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 1015 PM CDT
* AT 927 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF DANBURY TO NEAR LENORA TO NEAR
MORLAND...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTON...HILL CITY...ALMENA...LENORA...MORLAND...NORCATUR...
BOGUE...JENNINGS...CLAYTON...EDMOND...DENSMORE...REAGER...
NEW ALMELO...PENOKEE...KANONA...CALVERT...SAINT PETER AND STUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
KANSAS.
LAT...LON 3913 10013 3933 10017 3957 10016 3957 10037
3998 10055 4000 10044 4000 9962 3913 9961
TIME...MOT...LOC 0227Z 255DEG 40KT 3993 10033 3964 10009 3929 10007
HAIL...<.75IN
WIND...60MPH
$$
KT1 follow-up statement
943
WWUS53 KGLD 270310
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
1010 PM CDT THU MAY 26 2016
KSC039-065-137-270319-
/O.EXP.KGLD.SV.W.0125.000000T0000Z-160527T0315Z/
GRAHAM KS-DECATUR KS-NORTON KS-
1010 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR GRAHAM...EASTERN DECATUR AND
NORTON COUNTIES WILL EXPIRE AT 1015 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
AND GUSTY WINDS OF UP TO 50 MPH ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3913 10013 3933 10017 3957 10016 3957 10037
3998 10055 4000 10044 4000 9962 3913 9961
TIME...MOT...LOC 0308Z 255DEG 40KT 3993 10033 3964 10009 3929 10007
$$
EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:27 PM CDT, 3 hours earlier.
Area forecast discussion, May 26, 6:27 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Goodland KS 527 PM MDT THU MAY 26 2016 .SHORT TERM...(This evening through Friday) Issued at 148 PM MDT Thu May 26 2016 Across the Tri State region this afternoon...a mix of psunny to msunny skies as the region lies west of a warm front currently over the central portion of Kansas. Temps are ranging in the lower to mid 70s w/ dewpts ranging from the 45f to 50f west to the lower to mid 60s east due to the proximity to a warm front. To our west...a slow moving upper low over the 4-corners region of the country will make its way towards the Tri State region overnight. Do expect areal coverage of trw to increase as the afternoon/evening hours progress...which will be in tandem to the approach of the upper low to our southwest. Strong shear...current sb cape values approaching 1500-3000 j/kg especially in locales closest to the warm front...could produce severe storms with tornadoes. The area could also see 1-2" hail...winds 60-70mph or higher with any storms. Training of thunderstorms could also bring heavy rainfall and potential flooding to some areas. The combination of these these factors has put the area into mainly an enhanced to moderate risk for severe wx...which has resulted in a tornado watch for the cwa until 01z-03z. Going into Friday with the upper low will begin to move over the cwa...model dynamics for severe wx will shift east of the cwa...but do expect trw/rw thru the day due to the slow mvmnt of the system. For temps...overnight lows tonight and daytime highs Friday will be highly dependent on areal coverage of clouds/precip over the area. Looking for lows to range in the lower to mid 50s and highs Friday to range from the mid 60s west to the mid 70s east. .LONG TERM...(Friday night through Thursday) Issued at 110 PM MDT Thu May 26 2016 Upper low will be moving over the area Friday night which result in widespread showers and thunderstorms through the evening hours then gradually pulling out to the northeast after midnight. Some light precipitation may linger in the far northeast counties around McCook through Saturday morning before ending. There will be a limited severe threat early Friday evening but as the surface cold front sweeps through the severe threat will end relatively early Friday night. Storms on Saturday afternoon will be isolated and tied to surface heating in the higher terrain of eastern Colorado/Palmer Divide. Upper forcing will be quite weak with only a hint of a shortwave trough in the zonal flow. Surface instability will also be weak so do not think there will be much of a severe threat. An increase in activity is expected on Sunday as the upper flow becomes southwest with a weak embedded shortwave trough. Moderate instability is forecast but deep layer shear of only 20-30kts will probably keep any severe threat on the low end. The unsettled pattern continues into early next week with a cut off low over the northern plains resulting in general troughiness across the central plains. However by the middle of the week that system will lift into central Canada with shortwave ridging trying to build over the central Rockies and adjacent plains. As a result expect precipitation chances to decrease and temperatures increase during that time. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 449 PM MDT Thu May 26 2016 VFR to MVFR conditions are expected with widespread thunderstorms producing strong gusty winds and possibly hail through about 07Z. Conditions will transition to IFR between 06Z-08Z with isolated to scattered showers continuing through the remainder of the TAF period. expect conditions to transition back up through MVFR between 17Z-20Z and VFR conditions after 22Z. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...024 AVIATION...LOCKHART
Hazardous weather outlook, May 26, 11:31 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1031 AM MDT THU MAY 26 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1031 AM MDT THU MAY 26 2016 /1131 AM CDT THU MAY 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE AND INTENSITY BY THIS AFTERNOON...AND CONTINUE INTO THE OVERNIGHT HOURS. ACROSS MOST OF THE AREA...SOME OF THESE STORMS COULD BECOME SEVERE. LOCALLY HEAVY RAINFALL...DAMAGING WINDS...HAIL GREATER THAN 2 INCHES IN DIAMETER AND STRONG TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. EVEN THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... A FEW STORMS COULD BECOME SEVERE FROM FRIDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 26, 9:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM NON-TSTM WND GST 1 S BURLINGTON 39.29N 102.27W
05/26/2016 M58.00 MPH KIT CARSON CO ASOS
&&
HILLLocal storm report, May 26, 9:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND GST 9 NNE KIT CARSON 38.88N 102.73W
05/26/2016 M61 MPH CHEYENNE CO MESONET
&&
DTHEDELocal storm report, May 26, 9:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 2 N TRAER 39.96N 100.65W
05/26/2016 M68 MPH DECATUR KS TRAINED SPOTTER
&&
HILLLocal storm report, May 26, 9:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST PARK 39.11N 100.36W
05/26/2016 E60.00 MPH GOVE KS EMERGENCY MNGR
50-60 MPH WIND GUSTS ESTIMATED BY EMERGENCY MANAGER. NO
VISIBILITY ISSUES DUE TO BLOWING DUST. WINDS WERE BETWEEN
GRAINFIELD AND QUINTER.
&&
HILLLocal storm report, May 26, 9:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
822 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 3 S DANBURY 40.00N 100.40W
05/26/2016 M58 MPH DECATUR KS MESONET
&&
DTHEDELocal storm report, May 26, 9:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST MORLAND 39.35N 100.07W
05/26/2016 M60.00 MPH GRAHAM KS TRAINED SPOTTER
RELAYED BY GRAHAM COUNTY SHERIFF.
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:08 PM CDT | Tornado Warning | GLD | Logan, Wichita | 37 min |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 32 min |
| May 26, 7:13 PM CDT | Tornado Warning | GLD | Cheyenne | 47 min |
| May 26, 7:23 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 52 min |
| May 26, 7:31 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 44 min |
| May 26, 7:37 PM CDT | Tornado Warning | GLD | Rawlins | 53 min |
| May 26, 7:41 PM CDT | Tornado Warning | GLD | Rawlins | 34 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 51 min |
| May 26, 7:59 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 46 min |
| May 26, 8:03 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 42 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 52 min |
| May 26, 8:09 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 51 min |
| May 26, 8:39 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 51 min |
| May 26, 8:41 PM CDT | Tornado Warning | GLD | Rawlins | 34 min |
| May 26, 8:45 PM CDT | High Wind Warning | GLD | Logan, Sherman, Thomas, Wallace | 73 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 27 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 52 min |
| May 26, 9:02 PM CDT | Tornado Warning | GLD | Decatur, Rawlins | 43 min |
| May 26, 9:05 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 3 hr |
| May 26, 10:30 PM CDT | Special Weather Statement | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more | 45 min |
| May 26, 11:57 PM CDT | Areal Flood Warning | GLD | Cheyenne, Rawlins | 12 hr |
| May 27, 3:26 PM CDT | Special Weather Statement | GLD | Greeley | 34 min |
| May 27, 3:47 PM CDT | Tornado Warning | GLD | Greeley | 43 min |
| May 27, 4:06 PM CDT | Tornado Warning | GLD | Greeley, Wichita | 24 min |
| May 27, 4:21 PM CDT | Tornado Warning | GLD | Greeley | 24 min |
| May 27, 4:26 PM CDT | Tornado Warning | GLD | Greeley, Wichita | 34 min |
| May 27, 4:43 PM CDT | Tornado Warning | GLD | Greeley | 32 min |
| May 27, 4:57 PM CDT | Tornado Warning | GLD | Greeley, Wichita | 33 min |
| May 27, 5:15 PM CDT | Tornado Warning | GLD | Greeley | 15 min |
| May 27, 5:26 PM CDT | Tornado Warning | GLD | Wichita | 34 min |
| May 27, 5:30 PM CDT | Special Weather Statement | GLD | Greeley | 15 min |
| May 27, 5:33 PM CDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| May 27, 5:47 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| May 27, 5:47 PM CDT | Tornado Warning | GLD | Wichita | 28 min |
| May 27, 5:51 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 15 min |
| May 27, 5:55 PM CDT | Special Weather Statement | GLD | Greeley | 35 min |
| May 27, 6:04 PM CDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| May 27, 6:10 PM CDT | Special Weather Statement | GLD | Wichita | 20 min |
| May 27, 6:12 PM CDT | Special Weather Statement | GLD | Wallace | 33 min |
| May 27, 6:15 PM CDT | Special Weather Statement | GLD | Cheyenne | 15 min |
| May 27, 6:22 PM CDT | Special Weather Statement | GLD | Logan | 23 min |
| May 27, 6:32 PM CDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| May 27, 6:50 PM CDT | Special Weather Statement | GLD | Wallace | 10 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.